Anand Pillay

Professor, William J. Hank Family

B.A. Oxford in Mathematics and Philosophy, 1973

M.Sc., London, in Pure Mathematics, 1974

Ph.D., London, Mathematics, 1978


Email: apillay@nd.edu

Office: 281 Hurley Hall

Phone: (574) 631-8847

Fax: (574) 631-6579


For additional information see Anand Pillay’s Personal Page.

Research Interests

I work in model theory (a branch of mathematical logic). I am  interested in "pure" model theory where the classification of first order theories is the central theme, as well as the connections between and interactions of model theory with other areas of mathematics: algebra (especially differential algebra), geometry, number theory.
Groups of one form or the other are a common theme throughout my research.
Selected Publications
  • E. Hrushovski, Y. Peterzil and A. Pillay, Groups, measures and the NIP, Journal Amer. Math. Soc. 21 (2008), 563-595.
  • D. Bertrand and A. Pillay,  A Lindemann-Weierstrass theorem for semiabelian varieties over function fields, Journal Amer. Math. Soc., 23 (2010), 491-453.
  • E. Hrushovski and A. Pillay, On NIP and invariant measures, Journal of European Math. Society, 13 (2011), 1005-1061.
  • A. Conversano and A. Pillay,  Connected components of definable groups and o-minimality I, Advances in Math, 231 (2012), 605-623.
  • J. Nagloo and A. Pillay, On the algebraic independence of generic Painleve transcendents, to appear in Compositio Math.


Please direct questions and comments to: apillay@nd.edu